MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC VSI MI,4F,40CM,SS/SS,7CMSMT; INTRODUCER, CATHETER

VASCULAR SOLUTIONS LLC VSI MI,4F,40CM,SS/SS,7CMSMT; INTRODUCER, CATHETER
Catalog Number 7246V
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: patient undergoing left heart catheterization.When removing 4fr micro sheath, md noticed part of the sheath was missing.Md did not aggressively pull on sheath.He checked under fluoro and did not see the missing piece.He inserted a 6fr guide, interventional wire and balloon in an attempt to blindly snare the missing piece but was unsuccessful.Prior to pulling sheath, aspirated approx.20 ml blood and sheath pulled without pressure until removed from patient then immediate manual pressure for 15 mins to ensure successful hemostasis.Site remained soft, not hematoma and dry occlusive dressing applied.6fr sheath was flushed to see if broken piece of 4fr sheath was present.No evidence of broken 4 fr sheath.Md and patient updated after sheath pull.Patient denied any complaints, remains hemodynamically stable.Additional information: approx 5cm of the device separated in the right femoral artery.There was no issues on access.The vessel had no reported tortuosity or calcification.The separated device was not seen on floroscopy and there is no additional interventions planned.The patient is reported as fine with no reported harm or consequence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).There was no product returned for this complaint.No returned product evaluation could be completed.Unit was manufactured at tecate.A dhr review was completed.All processes were followed correctly.No deviations or non-conformances were noted.Case details were reviewed.Customer stated " 4 fr mik sheath was missing when removed from the patient during a left heart catheterization".No unit was returned to vsi/teleflex for evaluation.It is unknown what damages were incurred on the shaft that could have caused the separation.Per 106699 sub assembly drawing of the sheath, the shaft of the sheath measures 10.2 cm.Additional information was requested.A response was received.Approximately 5 cm of shaft was separated.No calcification or tortuosity was noted.Customer inserted a 6f guide, interventional wire, and balloon to blindly snare the missing piece but was unsuccessful.Approximately 20 ml of blood was aspirated, and the sheath was pulled out without any pressure.Manual pressure was held for 15 min and hemostasis was achieved.The guide sheath 6f was flushed to see if any broken piece of the mik sheath was noted.No other separation or pieces were noted.Patient was hemodynamically stable.It is unknown if the shaft of the sheath was subjected to any resistance.Per ifu states the following warning - never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the guidewire against resistance may result in separation of the guidewire tip, damage to the guidewire, or vessel perforation.A manufacturing record review was completed by tecate and no related nonconformances were found.Based on the information, the most likely root cause of the issue is undeterminable.

Brand Name
VSI MI,4F,40CM,SS/SS,7CMSMT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17478091
Report Number2134812-2023-00033
Device Sequence Number2530973
Product Code DYB
UDI-Device Identifier10841156103149
UDI-Public10841156103149
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K180913
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2025
Device Catalogue Number7246V
Device Lot Number73H2200256
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age53 YR
Patient SexMale